Call up your doctor. I'm not sure if diuretics would be appropriate for the extra water, but they might be. Hopefully it will go away soon. Kidney and thyroid issues don't appear overnight, so regular blood work should allow you to monitor that. If lithium is really sucking for you though, ask about lamotrigine. It has its risks, but it's weight neutral and is a great mood stabilizer if depression is your main issue. Buspirone would also be a good thing to look into for anxiety. It plays well with mood disorders, unlike SSRIs, and tends to have a very low side effect profile (after some initial constipation, I have zero discernible side effects from it). It doesn't work for some people, but it's definitely worth a try. I'm on a lamotrigine/buspirone combo for BP II.
Is your doctor a bit old? Lithium is the "gold standard", but there are a number of people who respond better to other things, and besides, it's the gold standard for BP I, which you don't have. Finally, make sure you're following the correct water drinking regimen and not over drinking. I don't really know what the right amount is, but you should check since it's an easy fix if that is the issue.
I have been on Lithium for about 10 days. Getting on new meds suck! It makes me feel awful! I think I'm hypersensitive to all of these drugs. All this trying new meds just causes me to feel bad for a few weeks. When can I feel decent? Grrr! Thank you for your input.
My doctor seems to be in his 60's. But he is always going to seminars once a week. He seems to care about continuing learning about all the latest info.
I absolutely hate it! My stomach is pushed out so far, all within one week of being on Lithium. I'm uncomfortable sitting at my desk all day and even laying down watching TV. It's pissing me off, which is the opposite of what I'm trying to get treated for.
Call your doctor and let him know what you are going through with your stomach. I was on lithium for years and it did help me, but I always reported side effects. If the med is hindering you rather than helping you, and that goes for side effects, than call your doctor. You don't ignore side effects, and neither will your doctor. I didn't go through weight gain or increase stomach bloating or girth in 10 days.
If your doctor is other than a psychiatrist, he should check you out for other possible reasons why you are experiencing that kind of bloating. The lithium could be coincidental.
Thank you for your input. I have an appointment already in 2 days, so I will let him know and see if there's anything that can be done. I just did my first blood test so I can get the results of that back as well.